MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC MEDFUSION 3500 PUMP; PUMP, INFUSION

SMITHS MEDICAL ASD, INC MEDFUSION 3500 PUMP; PUMP, INFUSION
Model Number 3500
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One device was received for evaluation.The previous service was not related to the current issue.The event history log (ehl) was reviewed.The reported problem was confirmed as inspection of the main printed circuit board (pcb) showed that the super capacitor component had been replaced with a smaller capacitor that doesn¿t have the same specifications as the original.Additional findings included a cracked top casing, cracked plunger casing, and force sensor error.The root cause of the issue was the main board super capacitor error.As a result, the main board, top case, plunger printed circuit board (pcb), plunger case right, plunger case left, and force sensor were replaced.
 
Event or Problem Description
The customer returned product for super capacitor error; physical inspection found a force sensor error.There was unknown patient involvement.

Brand Name
MEDFUSION 3500 PUMP
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21029370
Report Number3012307300-2024-15557
Device Sequence Number9738960
Product Code FRN
UDI-Device Identifier10610586032318
UDI-Public(01)10610586032318(11)140114
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K040899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3500
Device Catalogue Number3500-500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Initial Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown